Coote clinic

I attended the Coote clinic at St.Thomas's for 4 years, under Dr Q. She eventually signed me off. Surely this is the Lupus unit?

I used to get weeks of horrific symptoms, red bloated sore face, eyes half shut, sore and lids peeling, also ,hands, also very red sore, very hot and unbearably itchy. I couldn't sleep at night and at times felt like ending it all.. My skin peeled. It was a nightmare.

I still get very dry sore eyes which can last all day and for days.My mouth gets very dry.

As a young girl my periods were most irregular. I never knew when to expect them. I used to get very large blood clots which were extremely difficult to pass, and awful stomach pains. I have had one miscarriage at 11 weeks. My blood is rhesus negative.I have been prone to mouth ulcers.

Do these symptoms suggest that I have APS or Lupus?

I gather that results can sometimes be negative even so?

Any answers please?

At present I amusing Viscotears for my sore dry eyes.

13 Replies

oldestnewest
  • The Louise Coote Lupus Unit at St Thomas Hospital sees people with Lupus and APS along with other connective tissue conditions. Here is a link about its services.

    guysandstthomas.nhs.uk/our-...

    Its difficult to know what you were being treated for because your symptoms are suggestive of anyone of those including Sjogrens which can also run along side these conditions.

    I do suggest that you ask your GP to refer you back to the clinic which should be easy for them to do so that your condition can be reassessed and so your symptoms can start to be treated properly with the appropriate medications which may well have changed in the last four years.

    Please let us know how you get on. x

  • Hello. again! I was diagnosed positive for Lupus. I was given an appt for the Warfarin clinic, and a card, but there were about 20 people waiting, all with the same appt time so I didn't wait. I am on Dipyridamole which works the same way as warfarin. I didn;t really want to go on warfaring because you have to be so careful with the dosage, and I am subject to collapse,more so if my blood gets too thin. Also with warfarin you have to keep going back to the hospital. I go there enough for other things.

    Look after yourself and keep well.

  • Don't be so quick to dismiss warfarin. Despite its reputation as "killer oumadin" warfarin has been a life saver for me! Literally! Yes, the diet restrictions are annoying, and yes there is that trip for the blood draw a couple of times a month (or more,) but its better then having unpredictble TIAs and mini strokes which may send me to the ER or pulling onto a shoulder of some random road because I am unable to drive. (I will always remember one shoulder adventure -- on a back road in Braxton County West Virginia. A Holstein cow on the other side of the barbed wire fence was concerned for me. She mooed in a most supportive fashion and stayed with me for the 30 minutes or so until I felt right enough to drive home. I think of her and glance into her field on those rare times when I drive by. )

  • And a remark more useful then my cow story -- I too had these periods-from-hell. Their intensity, both pain and flow, backed down after my 2 children were born. But instead of making my flow worse, the warfarin just thinned out the clots -- I still bled more then the average Sue, but the quantity had not changed, just the quality (?) (does this make sense in a gross kind of way?)

  • Yes, please don't ignore the advise to attend the clinic, it would be worth the wait and may improve things for you, if they think you need this, it should be investigated. Best of luck. Mary F x

  • The taking of Warfarin is important and yes, you have to have your INR checked regularly to ensure that your INR is at the correct level and you are taking the correct dosage of Warfarin. There is nothing to worry about from taking warfarin as it will not do you any damage, whilst not taking it may well do.

    On an average month, I am at the hospital 3 times, but not always the same hospital. It could be Guy's or St. Thomas' or Maidstone or Pembury or Sevenoaks hospital.

    I have my INR checked at my doctors every week. Sure it is inconvenient, just as my hospital visits are, but then so is having Lupus. Having my INR checked is a small price to pay in order to keep my disease/life in check.

  • Thankyou so much for replying. What bothers me is the frequency of the hospital visits,plus the fact that you have to visit the doctors every week, as well as having to visit FOUR different hospitals. You are amazing! That is what I couldn't take as I already have to visit 3 other hospital departments regaularly.

    The Dipyridamole that I take, twice a day, has kept me going for the last 15 years. That is a blood thinner which is to help prevent further strokes.Are you on BP tablets as well,and aspirin?

    I really appreciate the time you have taken to reply to me, and thankyou.

    Have a good weekend.

  • Did you not get my message after all? It disappeared once then I rewrote it but it isn't showing here? If not I will redo it.

    I fully appreciated your time given to me and for writing.

  • Ok, it's showing up now.

  • Hi Pluto5,

    I agree with the others and think you need Warfarin. I am Lupus Anticoagulant ( not Lupus) and have a self testing machine. Perhaps you could have one. Especially if you are not Lupus Anticoagulant like me. Then it is more easy to keep the INR steady. Of course you must think about what you are eating. The more the same the better! I do hope you can come to a person that can help you. I had a lot of problems with my eyes and TIAS and when I got Warfarin they disapperaed. That is almost 2 years ago.

    Then of course I like your poems very much.

    Do everything you can. Good luck to you from Kerstin in Stockholm

  • Where would I get a self testing machine? I am quite happy with my dipyridamole which has the same effect as warfarin and I dont have to keep going to the hospital with it, although I do have to atttend 3 other hospital depts on a regular basis. It uses up our time doesnlt it?

  • Dipyridamole (DPA) does not work the same way as warfarin. It is an anti-platelet agent (as are aspirin and clopidogrel). Warfarin and heparin interfere with the clotting factor cascade. It sounds like DPA has been effective for you. You are lucky...it is much simpler than warfarin or heparin.

  • DEar Sally

    Thankyou for your message and comments.

You may also like...